Advertisement

loader

Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Withdrawral from anti d's!

(6 Posts)
missmouseflaps Mon 17-Sep-12 10:06:20

I have been taking citalopram for about 2.5 years. I have been cutting down for the last year, and have finally stopped taking any. It has been about 3 weeks now, and I have definatly felt more anxiouse, nervouse, in a daze, moody, .....I just want to know if this is normal....and if so, when does it end and what can I do to help myself. Xxxxxxxx

tutu100 Mon 17-Sep-12 10:12:25

I came off citalopram about 6 weeks ago. I had been cutting down since May and stopped at 5mg. I had 2 weeks in which I had stomach cramps and this horrible electric shock sensensation in my head. These got worse until one night when I thought I coudln't take it anymore as the shock sensensations were every couple of minutes. However that was the peak and from that point onwards things gradually got better.

I feel a lot better physically for not being on the tablets, for me there were quite a few side effects that I didn't like. But they obviously were taking the edge off my anxiety. I don't think I am any more anxious than I was on the tablets, but I am having to get used to the stronger feeling s again IYSWIM.

I think what you are describing sounds normal, what dosage were you on when you finally stopped? Also have you dicussed this with your GP or CPN? If it is just due to normal withdrawal from citalopram I would hang in there as I think you should be through the worst now.

Well done and Good Luck. I know how hard it is to come off them. I knew it would be difficult, but I really didn't appreciate how unpleasant it is.

2girls2dogs Mon 17-Sep-12 10:15:34

I think this is normal, but i don't think you should ignore it - i am two years on from coming off citalopram and my anxiety is worse than it was before. I cut down very slowly from 40mg to 5mg every other day then every three days (the half life of citalopram is 3 days i think so i still would have had some in my system iykwim). I would go and talk to your GP and see what they say.

missmouseflaps Mon 17-Sep-12 10:29:26

Thanks for the encouragement. I ended with taking 10mgs every other day....then stopped after a few months of doing this (maybe this was too sudden).

tutu100 Mon 17-Sep-12 11:08:13

Maybe if you feel like you can't ake anymore you could try having 5 mg and cutting down from that. But based on my own experience. I really think you must have done the hardest part by now.

Do you have a health care professional you can talk to about this. I found talking to my CPN really helpful as she explained that the withdrawal effects I was getting were normal and not a sign of my anxiety getting worse (which was my biggest fear). She encouraged me to take it day by day. But also let me know that I could ring her to discuss any problems. That really helped because once I knew these feelings were a normal part of coming off the AD's I felt a bit better able to cope with them. (Although i did have several days where I just laid on the sofa and did the minimum possible with the kids as I felt so shit).

missmouseflaps Wed 26-Sep-12 19:46:19

its been a good few weeks now......and I feel a lot better. I feel like im over the worse. I hope it continues like this. Thanks for support.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now